Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 49, NWS Grand Rapids, MI

June 25, 2014Newaygo County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 25, 2014, 7:15 PM EDT for Newaygo County, Michigan. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2014, 7:15 PM EDT (23:15 UTC)
Expired
Jun 25, 2014, 8:00 PM EDT
In force
45 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Newaygo County, MI

The radar

The Grand Rapids radar (KGRR), 59 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 7:20 PM EDTTSTM WND DMGFremont, MITREES AND WIRES DOWN IN FREMONT AND NORTH OF FREMONT.
Jun 25, 7:27 PM EDTTSTM WND DMG4 W Newaygo, MIFROM FACEBOOK PAGE. A FEW LARGE BRANCHES DOWN.
Jun 25, 7:27 PM EDTHAIL 0.254 W Newaygo, MIFROM FACEBOOK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2014-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 168 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2014-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
168 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

446 
WUUS53 KGRR 252315
SVRGRR
MIC123-260000-
/O.NEW.KGRR.SV.W.0049.140625T2315Z-140626T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
715 PM EDT WED JUN 25 2014

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL NEWAYGO COUNTY IN WEST CENTRAL MICHIGAN...

* UNTIL 800 PM EDT

* AT 711 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FREMONT...
  AND MOVING SOUTH AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  NEWAYGO...            FREMONT...            ASHLAND TWP...
  BRIDGETON...          GRANT...              WOOSTER...
  BISHOP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4330 8566 4329 8595 4348 8601 4354 8580
TIME...MOT...LOC 2315Z 338DEG 16KT 4343 8588

HAIL...1.00IN
WIND...60MPH

$$

HOVING
2 follow-up statements
723 
WWUS53 KGRR 252336
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
736 PM EDT WED JUN 25 2014

MIC123-260000-
/O.CON.KGRR.SV.W.0049.000000T0000Z-140626T0000Z/
NEWAYGO MI-
736 PM EDT WED JUN 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
NEWAYGO COUNTY UNTIL 800 PM EDT...

AT 731 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEWAYGO...AND
MOVING SOUTH AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...EMERGENCY MANAGEMENT.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  NEWAYGO...            ASHLAND TWP...        BRIDGETON...
  GRANT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4329 8595 4339 8598 4345 8575 4330 8566
      4329 8590
TIME...MOT...LOC 2334Z 338DEG 16KT 4335 8584

HAIL...1.00IN
WIND...60MPH

$$

HOVING
827 
WWUS53 KGRR 252356
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
756 PM EDT WED JUN 25 2014

MIC123-260006-
/O.EXP.KGRR.SV.W.0049.000000T0000Z-140626T0000Z/
NEWAYGO MI-
756 PM EDT WED JUN 25 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL NEWAYGO COUNTY
WILL EXPIRE AT 800 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4329 8595 4339 8598 4345 8575 4330 8566
      4329 8590
TIME...MOT...LOC 2356Z 338DEG 16KT 4326 8579

$$

HOVING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:29 PM EDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jun 25, 3:29 PM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
329 PM EDT WED JUN 25 2014

LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/HYDRO/MARINE

.SYNOPSIS...
ISSUED AT 329 PM EDT WED JUN 25 2014

A FEW SHOWERS AND STORMS WILL CONTINUE THROUGH THE EVENING HOURS
BEFORE ENDING BY MIDNIGHT. LOW CLOUDS AND SOME FOG WILL LIKELY
REDEVELOP AGAIN TONIGHT. DRY WEATHER IS FORECAST FROM THURSDAY
THROUGH FRIDAY AS HIGH PRESSURE WILL BE SITUATED ACROSS THE REGION.
CHANCES FOR SHOWERS AND STORMS INCREASE ONCE AGAIN OVER THE WEEKEND
AND INTO EARLY NEXT WEEK AS GULF MOISTURE IS DRAWN BACK NORTH ON
SOUTHERLY WINDS. A COLD FRONT IS EXPECTED TO TRAVERSE THE AREA
MONDAY NIGHT INTO TUESDAY WHEN STORMS WITH HEAVY RAIN ARE A
POSSIBILITY. TEMPERATURES WILL WARM OVER THE WEEKEND INTO EARLY NEXT
WEEK WITH HIGHS WELL INTO THE 80S...EVEN PUSHING TO AROUND 90 SUNDAY
INTO MONDAY.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 329 PM EDT WED JUN 25 2014

MAIN CONCERNS IN THE SHORT TERM PERTAIN TO STORM THREAT THIS EVENING
AND FOG OVERNIGHT.

REGARDING THE STORM THREAT...NOT THINKING ANYTHING SEVERE AT THIS
POINT. LOCALLY HEAVY RAINS....SMALL HAIL AND WIND GUSTS TO 30-40
SHOULD BE THE WORST OF IT. BETTER SHEAR IS LOCATED TO THE SOUTH OF
THE AREA AND INSTABILITY HAS BEEN MODULATED BY A STRATUS DECK THAT
HAS ONLY SLOWLY ERODED. THAT SAID...LI/S ARE NEAR -4 C ALREADY AND
ML CAPE VALUES ARE AROUND 1000 J/KG. SO MODERATE CAPE...LOW SHEAR
SHOULD END UP WITH SUB SEVERE STORMS. ONLY THE HIGHEST CORES WOULD
HAVE A CHANCE AT SEVERE AS THE CORES DROP. WE WILL MONITORING RADAR
THIS EVENING FOR CORES ALOFT.

FOG IS A PRETTY GOOD BET AGAIN TONIGHT...BUT THINKING IT WILL LIKELY
NOT GO QUITE AS DENSE. DRIER AIR IS TRYING TO ADVECT IN ON NORTHEAST
WINDS WHICH SHOULD ALLOW FOR SLIGHTLY BETTER VSBY/S AND A LITTLE
LESS STRATUS.

FAIRLY QUIET WEATHER IS EXPECTED THURSDAY THROUGH FRIDAY NIGHT WITH
RIDGING IN PLACE. MOISTURE RETURN DOES START AS EARLY AS FRIDAY
NIGHT AND MATCHED NEIGHBORING WFO/S IN THE WEST WITH SOME SLIGHT
CHANCE POPS FOR SHOWERS AND STORMS LATE.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 329 PM EDT WED JUN 25 2014

A COUPLE OF CHALLENGES COME INTO THE PICTURE DURING THE LONG TERM
WHICH INCLUDES HEAT AND THUNDERSTORM CHANCES.

THIS WEEK ENDS WITH SOME RATHER COMFORTABLE AND TRANQUIL WEATHER ON
FRIDAY AND TRANSITIONS INTO A MUCH WARMER AND HUMID PATTERN OVER THE
WEEKEND. A PRONOUNCED RIDGE WILL BEGIN TO DEVELOP OVER THE EASTERN
PORTION OF THE CONUS. AS A RESULT...SOUTHERLY WINDS DEVELOP WITH
PLENTY OF WARMTH AND MOISTURE MAKING A RETURN TO THE REGION. LLJ
PLACEMENT MAY BE KEY TO THE EXTENT OF THE STORM POTENTIAL. AT THIS
POINT IT SEEMS AS THOUGH THE LLJ LAGS BACK INTO WISCONSIN ON THE
LATEST RUNS. THIS MAY BE SOMETHING TO PAY ATTENTION TO AS THE TIME
DRAWS NEAR. NONETHELESS...SOME SCATTERED STORMS CANNOT BE RULED OUT
WITH THE INCREASINGLY SOUPY AIRMASS OVER THE WEEKEND.

AN AGGRESSIVE SYSTEM THEN PLOWS INTO THE UPPER MIDWEST LATE INTO THE
WEEKEND. EVEN WARMER AIR DRAWS NORTH ON MONDAY WHICH COULD LEAD TO
TEMPERATURES THAT DRAW CLOSER TO THE 90S. A FRONT WILL LIKELY MOVE
IN LATE MONDAY INTO TUESDAY BRINGING THE SHOT FOR ORGANIZED STORMS
GOING INTO EARLY TUESDAY. TIMING MAY NEED TO BE ADJUSTED THROUGH THE
WEEKEND WITH THIS SYSTEM.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 154 PM EDT WED JUN 25 2014

RAPID IMPROVEMENT SHOULD CONTINUE THIS AFTERNOON WITH THE EROSION
OF MORNING FOG. CEILINGS ARE ALSO SHOWING IMPROVEMENT AND SHOULD
CLIMB INTO VFR LEVELS. THE LAKE BREEZE WILL MAKE SOME PROGRESS
INLAND POSSIBLY SPARKING A FEW STORMS...HENCE THE VCTS CARRIED IN
THE TAFS. ANY STORMS THAT DEVELOP WILL QUICKLY FADE THIS EVENING.
FOG ONCE AGAIN BECOMES A CONCERN OVERNIGHT TONIGHT. WINDS BECOME
LIGHT
AND VARIABLE WHILE LOW LEVEL MOISTURE CONTINUES TO BE STUBBORN.
CONDITIONS WILL SUPPORT IFR CATEGORIES TONIGHT BEFORE IMPROVEMENT
BEGINS DURING THE MID MORNING HOURS.

&&

.MARINE...
ISSUED AT 329 PM EDT WED JUN 25 2014

MAIN MARINE CONCERN IN THE SHORT TERM WILL CONTINUE TO BE FOG.
EXTENDED THE MARINE DENSE FOG ADVISORY THROUGH 1000 AM THURSDAY AS
IT APPEARS THE LIGHT GRADIENT WILL ALLOW THE MOISTURE TO HANG AROUND
AT LEAST THROUGH TONIGHT. WE CAN REASSESS THE THREAT OF DENSE FOG
OVER THE LAKE TONIGHT AND AGAIN THURSDAY MORNING.

SOUTHERLY GRADIENT WILL INCREASE SATURDAY INTO MONDAY. WAVES WILL BE
ON THE INCREASE DURING THIS TIME FRAME...ALTHOUGH IT WILL BE A WARM
AIR ADVECTION WIND OVER A COLD LAKE. SO...THE WINDS WILL LIKELY NOT
MIX DOWN ENTIRELY.

&&

.HYDROLOGY...
ISSUED AT 329 PM EDT WED JUN 25 2014

RIVERS ARE ELEVATED ACROSS SOUTHWEST LOWER MICHIGAN WITH MOST SITES
IN THE 90TH PERCENTILE OR HIGHER. THE EXCEPTION IS ACROSS CENTRAL
LOWER MICHIGAN WHERE CONDITIONS ARE A LITTLE BIT BETTER...70-80
PERCENTILE. BOTTOM LINE...RIVERS ARE UP FROM RECENT RAINS. THE ONLY
ADVISORY IN THE AREA IS AT IONIA CURRENTLY.

RAINFALL THIS EVENING SHOULD BE SOMEWHAT SCATTERED AND ONLY LOCALLY
HEAVY WHICH SHOULD NOT AFFECT THE RIVERS TOO MUCH. A COUPLE OF DRY
DAYS THURSDAY AND FRIDAY SHOULD HELP.

RAINFALL OVER THE WEEKEND AND INTO EARLY NEXT WEEK WILL NEED TO BE
WATCHED GIVEN THE ELEVATED RIVER LEVELS. GULF MOISTURE WILL BE DRAWN
NORTH DURING THIS TIME FRAME SO HEAVY RAINS ARE NOT OUT OF THE
QUESTION.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...DENSE FOG ADVISORY UNTIL 10 AM EDT THURSDAY FOR LMZ844>849.

&&

SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...JAM
AVIATION...JAM
HYDROLOGY...DUKE
MARINE...DUKE
Hazardous weather outlook, Jun 25, 1:52 PM EDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
152 PM EDT WED JUN 25 2014

MIZ037>040-043>046-050>052-056>059-064>067-071>074-260900-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
152 PM EDT WED JUN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY
EVENING BETWEEN 200 PM AND 1000 PM. STORMS TODAY WILL BE CAPABLE OF
LOCALLY HEAVY RAINS...CLOUD TO GROUND LIGHTNING STRIKES...SMALL HAIL
AND WIND GUSTS TO AROUND 30 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SEVERAL ROUNDS OF STORMS ARE POSSIBLE. THE MAIN TIME FRAMES ARE
SATURDAY NIGHT INTO SUNDAY AND MONDAY INTO TUESDAY. LOCALLY HEAVY
RAIN COULD ACCOMPANY THE STORMS. SOME OF THE STORMS MONDAY INTO
TUESDAY COULD TURN SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-260900-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
152 PM EDT WED JUN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DENSE FOG WILL PERSIST OVER MUCH OF LAKE MICHIGAN THROUGH THE DAY
LEADING TO HAZARDOUS BOATING CONDITIONS.

A FEW THUNDERSTORMS MAY DEVELOP THIS AFTERNOON INTO THE EVENING.
CLOUD TO WATER LIGHTNING STRIKES AND GUSTY WINDS WILL BE THE MAIN
RISKS TO MARINERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SEVERAL ROUNDS OF STORMS ARE POSSIBLE. THE MAIN TIME FRAMES ARE
SATURDAY NIGHT AND MONDAY INTO TUESDAY. LOCALLY HEAVY RAIN COULD
ACCOMPANY THE STORMS. SOME OF THE STORMS MONDAY INTO TUESDAY COULD
TURN SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MJS/DUKE

In the hours before

Local storm report, Jun 25, 5:58 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
558 PM EDT WED JUN 25 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             2 NNW WYOMING           42.92N 85.71W
06/25/2014  M0.25 INCH       KENT               MI   PUBLIC

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Special weather statement, Jun 25, 6:19 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
619 PM EDT WED JUN 25 2014

MIZ057-064-065-252315-
ALLEGAN-BARRY-KENT-
619 PM EDT WED JUN 25 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CALEDONIA...MOVING SOUTHEAST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL...WIND GUSTS GREATER THAN 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  HASTINGS...           WAYLAND...            MIDDLEVILLE...
  BRADLEY...            IRVING...             SHELBYVILLE...
  MARTIN...             ORANGEVILLE...        DOWLING...
  DELTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4253 8513 4246 8566 4281 8576 4290 8554
TIME...MOT...LOC 2218Z 332DEG 19KT 4276 8558

HOVING
Local storm report, Jun 25, 6:27 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
627 PM EDT WED JUN 25 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     HAIL             CUTLERVILLE             42.84N 85.66W
06/25/2014  E0.75 INCH       KENT               MI   BROADCAST MEDIA

            REPORT RELAYED FROM THE PUBLIC COURTESY OF
            WOOD-TV

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jun 25, 6:46 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
646 PM EDT WED JUN 25 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             2 S CUTLERVILLE         42.81N 85.67W
06/25/2014  E0.25 INCH       KENT               MI   BROADCAST MEDIA

            REPORT RELAYED FROM PUBLIC COURTESY OF
            WOOD-TV...TIME EST BY RADAR

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Special weather statement, Jun 25, 6:47 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
647 PM EDT WED JUN 25 2014

MIZ044-050-051-252345-
MONTCALM-MUSKEGON-NEWAYGO-
647 PM EDT WED JUN 25 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WHITE CLOUD...MOVING SOUTHEAST AT 20 MPH.

PENNY SIZE HAIL...WIND GUSTS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  NEWAYGO...            HOWARD CITY...        WHITE CLOUD...
  ASHLAND TWP...        NEWYAGO STATE PARK... GRANT...
  CROTON...             ENSLEY TWP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4368 8589 4349 8556 4347 8556 4347 8551
      4338 8536 4329 8586 4349 8604 4354 8604
TIME...MOT...LOC 2248Z 309DEG 18KT 4355 8586

HOVING
Local storm report, Jun 25, 6:57 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
657 PM EDT WED JUN 25 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND GST     4 N ORANGEVILLE         42.61N 85.53W
06/25/2014  E60 MPH          BARRY              MI   TRAINED SPOTTER

            SPOTTER NOTED WAVES OF ABOUT 2 FEET ON GUN
            LAKE.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:36 PM EDTMarine Dense Fog AdvisoryGRR61 hr
Jun 24, 10:14 PM EDTRiver Flood AdvisoryGRRIonia56 hr
Jun 25, 2:58 AM EDTDense Fog AdvisoryGRRAllegan, Barry, Calhoun, Eaton, Ingham, Jackson and 2 more7 hr
Jun 25, 5:15 PM EDTSpecial Weather StatementGRRKent60 min
Jun 25, 6:19 PM EDTSpecial Weather StatementGRRBarry56 min
Jun 25, 6:40 PM EDTSevere Thunderstorm WarningGRRAllegan, Barry50 min
Jun 25, 6:47 PM EDTSpecial Weather StatementGRRNewaygo58 min
Jun 25, 7:28 PM EDTSpecial Weather StatementGRRCalhoun62 min
Jun 25, 7:43 PM EDTSevere Thunderstorm WarningGRRKent, Muskegon, Ottawa13 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.